How did you recover from 24/7 Rocking/Bobbing sensations?

Chronic VM/MAV certainly can be but I’ve never seen anything anywhere which states that it is classed as a neurodegenerative disease. Evidence please. Helen

1 Like

I was just pointing out the drawbacks of benzos. You are easily triggered.

Nobody wants to end up like this:

https://www.youtube.com/watch?v=uDbPnAQ-c1o

Chronic means ‘for a long time’ it does not mean ‘forever’.

My ‘MAV’ eventually ceased to have any vestibular or migraine element (I am far from alone)

It’s very easy to come off tricyclics (nort, Ami). That is why historically they have been used in preference to SSRI’s (ie tried first).

Let’s not alarm people unnecessarily but also consider this:

Nobody wants to end up like this either:
https://casereports.bmj.com/content/2016/bcr-2016-214926

The above is caused by anticonvulsants(tegretol,lamictal etc), NSAIDs,(ibuprofen) and antibiotics. By your logic we should shun all these meds too.

See the reviews for clonazepam with your own eyes:
https://www.drugs.com/comments/clonazepam/

It’s fair to say all meds carry risks. It’s usually a question of what leads to the optimal quality of life trade off. That’s surely a clinical decision? It is also the case that different healthcare systems have different policies on certain drug families. As we’ve discussed before Benzo’s are avoided in the UK.

1 Like

Flunarizine, 10mg. I’m still dizzy when walking about or travelling in the car but most of the time there’s no dizziness, and mine used to be really severe.

1 Like

hey, i have lived with it for almost two years, but now it is not 24/7, it comes and goes at random times. Definitively, if I drink too much or don’t sleep well or I am stressed, I rock like crazy. But I can live with it now, whereas before I could not do anything apart from household chores and taking care of my son. I took effexor (venlafaxine) for over a year. Went up to 150 mg. It did calm everything down so I decided to go off it, because I gained a lot of weight. I tapper for over 4 months, and I have been without any meds for about 7 weeks, and so far so good. I asked for a second opinion to a otoneurologist and he gave me clonazepam for the rough moments. For example, I went for a weekend trip with friends and I barely slept and then flew back. Of course, I was in the rough seas, so I took half a pill last night, and woke up to my baseline. I do this every other full moon. So I think it is good to have it in your toolkit and use it wisely. Don’t be afraid of meds because they really help you to go back to a functional state first, and then to start enjoying your life again despite the symptoms. There is no way I would have gone partying for a weekend with crazy friends a year go, for example. Ignore the sensation as much as you can, so you don’t amplify it. If you get it too strongly just think you are tired instead of thinking you hate your life or you hate the sensation.

8 Likes

Thanks @dizzy3 This gives me hope :slight_smile:

For 2 years I had severe sensation of motions. I felt pushed, pulled, lifted up, dropped in random direction 24/7.

That was until I was put on flunairizine and 90% of the symptoms disappeared. I’ve been on flunairzine for 18 months now and unfortunately my neurologist wants me to stop because of the risks of parkinsonism associated with long term use of this medication.

I tried to stop it once, after 6 months of treatment and unfortunately all my symptoms came back.

I am now wondering what meds could replace my flunarizine and keep the sensations of motions at bay.

Which meds have worked for you to get rid of rocking/swaying and other false perceptions of motions?

For most the whole Rocking/Bobbing sensation is the very essence of the condition. It is the ‘vertigo’ - the false sensation of movement. It is just another of the symptoms we suffer. That said it’s more than reasonable to assume that it should therefore respond to an effective level of treatment with any of the commonly used preventatives such as Amitriptyline, Topiramate or Propranolol. Best to discuss with your doctor/specialist. As you responded so well to the Flunarizine might be worth asking if there’s anything similar/same of class of drug you could try that doesn’t cartying the same adverse tendency.